MAUDE Adverse Event Report: SIS MEDICAL AG OPN NC 3.0X10 PTCA DILATATION CATHETER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)

SIS MEDICAL AG OPN NC 3.0X10 PTCA DILATATION CATHETER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)
Model Number OPN NC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 02/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During a retrospective quality improvement effort related to an mdsap audit finding, this complaint was assessed as reportable.Corresponding corrective and preventive action has been initiated for improvement of the firm's adverse event reporting process.The device involved in this event was not available for investigation as it was discarded by the clinic.The device history records for this lot of product were reviewed, and no anomalies were noted.In addition, a review of prior complaints does not show any reports with the same lot and same failure mode.The results of the technical investigation and the review of the available information do not reveal any underlying issues that would indicate the need for further corrective or preventive measures.
 
Event or Problem Description
Treatment of mid lad (left anterior descending coronary artery) in-stent restenosis with minor stent under expansion.Stenosis degree of 40%.Balloon rupture/burst after 2-4 seconds of inflation, at inflation pressure 25 atm.Cardiologist suspected the opn balloon burst upon inflation and was the probable cause of the mechanism for rupture of lad.Balloon was reported to have suddenly lost pressure at 25 atm during inflation.Opn balloon was deflated with blood staining noted in the fluid of the inflation device, which is inconsistent with balloon rupture.Evidence of artery rupture noted angiographically.Cardiac arrest followed.Lad rupture treated with papyrus covered stent, tamponade was drained and the patient successfully rescusistated and transfered to icu.

Brand Name
OPN NC 3.0X10 PTCA DILATATION CATHETER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)
Manufacturer (Section D)
SIS MEDICAL AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ  8500
Manufacturer (Section G)
SIS MEDICAL AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ   8500
Manufacturer Contact
florus lowag
hungerbüelstrasse 12a
frauenfeld, 8500
SZ   8500
MDR Report Key21615285
Report Number3013634084-2025-00002
Device Sequence Number20724174
Product Code LOX
UDI-Device Identifier07640142570561
UDI-Public(01)07640142570561(10)208995(17)261014
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K212393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOPN NC
Device Catalogue Number300-010-004
Device Lot Number208995
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Initial Report FDA Received Date03/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale